MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY

PENUMBRA, INC. NEURON 6F SELECT CATHETER; DQY
Catalog Number PNS6F125SIM
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure using a neuron 6f select catheter (6f select).During the procedure, the physician was unable to advance the 6f select into a neuron max 6f 088 long sheath (neuron max).It was reported that the 6f select did not fit into the neuron max.Therefore, the procedure was completed using another 6f select and the same neuron max.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
There was no visible damage to the neuron 6f select catheter (6f select).The outer diameter (od) of the 6f select was measured using a ring gauge and found to be within specification.Evaluation of the returned device revealed that the 6f select od was within specification.The od of the 6f select was measured with a ring gauge and found to be within specification.Further evaluation of the returned device revealed that the 6f select was able to be advanced through a demonstration neuron max 6f 088 long sheath (neuron max) and out of the distal tip without an issue.The root cause of the reported issue that the 6f select was not fitting into the neuron max could not be determined.The neuron max referred to in the complaint was not returned to penumbra for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON 6F SELECT CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7242797
Report Number3005168196-2018-00275
Device Sequence Number1222699
Product Code DQY
UDI-Device Identifier00814548012070
UDI-Public00814548012070
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/18/2020
Device Catalogue NumberPNS6F125SIM
Device Lot NumberF77744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/08/2018
Supplement Date Received by Manufacturer03/28/2018
Initial Report FDA Received Date02/05/2018
Supplement Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR